Nonlinear instability of Vlasov-Maxwell systems in the classical and quasineutral limits

Daniel Han-Kwan, Toan T. Nguyen

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

We study the instability of solutions to the relativistic Vlasov-Maxwell systems in two limiting regimes: the classical limit when the speed of light tends to infinity and the quasineutral limit when the Debye length tends to zero. First, in the classical limit, ε → 0, with ε being the inverse of the speed of light, we construct a family of solutions that converge initially polynomially fast to a homogeneous solution μ of Vlasov-Poisson systems in arbitrarily high Sobolev norms, but become of order one away from μ in arbitrary negative Sobolev norms within time of order |log ε|. Second, we deduce the invalidity of the quasineutral limit in L2 in arbitrarily short time.

Original languageEnglish (US)
Pages (from-to)3444-3466
Number of pages23
JournalSIAM Journal on Mathematical Analysis
Volume48
Issue number5
DOIs
StatePublished - Jan 1 2016

All Science Journal Classification (ASJC) codes

  • Analysis
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Nonlinear instability of Vlasov-Maxwell systems in the classical and quasineutral limits'. Together they form a unique fingerprint.

  • Cite this